Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Skin Disorders Associated With Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

SKIN DISORDERS

I seem to have developed a rash type on my arms mostly but also the face and torso. Not associated with meds. It tend t "flare" from time to time and is VERY prickly. Any help?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Rashes are among the most frustrating conditions I deal with. HIV infection is associated with a host of skin disorders most notably seborrhea, folliculitis, and fungal infections. Treatment with many HIV drugs is also associated with many skin... Read more »

Chronic fatigue and HIV (CAUSES OF HIV-ASSOCIATED FATIGUE, 2010) (PROVIGIL, 2010)

I tested poz Jan. 97 and have been and remain "HIV+ asyptomatic". However, as time has... Read more »

anxiety disorders in association..

Dr. please help. I can't figure out if these mental thoughts are related or caused by the... Read more »
Articles
U.S. Centers for Disease Control and Prevention

HIV Risk Behavior Among Patients With Co-occurring Bipolar and Substance Use Disorders: Associations With Mania and Drug Abuse

The researchers note that bipolar and substance use disorders often co-occur, and "both are associated with impulsivity, impaired judgment and risk-taking." In this study, the team set out to describe the rates of HIV sexual and drug risk behaviors... Read more »
U.S. Centers for Disease Control and Prevention

HIV-Associated Behaviors Among Injecting-Drug Users -- 23 Cities, United States, May 2005-February 2006

Since the late 1980s, incidence of human immunodeficiency virus infection (HIV) has declined 80% among injecting-drug users (IDUs) in the United States; in 2006, an estimated 6,600 (12%) of new HIV infections occurred among IDUs. 1 To assess... Read more »
Henry J. Kaiser Family Foundation

FDA, Biogen Idec Say HIV-Positive People Should Not Take Skin Disorder Drug Amevive

FDA and the pharmaceutical company Biogen Idec on Thursday said HIV-positive individuals should not take the company's skin drug Amevive because it might lower their CD4+ T cell counts, Reuters reports (Reuters, 11/10). The drug is approved to... Read more »
U.S. Centers for Disease Control and Prevention

HIV Infection and HIV-Associated Behaviors Among Injecting Drug Users -- 20 Cities, United States, 2009

Despite a recent reduction in the number of human immunodeficiency virus (HIV) infections attributed to injecting drug use in the United States, 1 9% of new U.S. HIV infections in 2009 occurred among injecting drug users (IDUs). 2 To monitor... Read more »
Connect With Others

IS ROSACEA ASSOCIATED WITH HIV?

Posted by Anonymous, 3 Replies
Hello,
I was just wondering if anyone could tell me if the skin condition rosacea is associated with HIV. I have read that it is and that it isn't. Does anyone know the exact answer? Thanks. Read more »

I have HIV Associated Dementia after 24 Years

Posted by ScotCharles, 4 Replies
Sorry friends for my earlier angy post, but a diagnosis that you are losing control of your emotions and your higher brain functions due to HIV is most distressing.

My HIV specialist and my AIDS neurologist at UCLA have both told me that the... Read more »

SKin Question

Posted by Anonymous, 1 Reply
Does anyone know if Vitiligp is related to HIV infection? I have white spots all over my back Read more »

Skin Rash

Posted by DJones, 9 Replies
I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »